Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 10, 2008, 12:53 PM CDT for Cedar County, Missouri. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 12:53 PM CDT (17:53 UTC)
- Expired
- May 10, 2008, 1:48 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Cedar County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 12:55 PM CDT | HAIL 0.88 | 6 S Stockton, MO | |
| May 10, 1:00 PM CDT | HAIL 0.88 | 2 W Filley, MO | NICKEL HAIL WEST OF FILLEY ON 32 HIGHWAY. TIME ESTIMATED. |
| May 10, 1:05 PM CDT | HAIL 0.88 | Stockton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 10, 11:29 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 101752
SVRSGF
MOC039-101900-
/O.NEW.KSGF.SV.W.0211.080510T1753Z-080510T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 PM CDT.
* AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR WAGONER...OR 9 MILES WEST OF STOCKTON...
MOVING NORTHEAST AT 42 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STOCKTON BY 100 PM CDT.
THE TOWNS OF CAPLINGER MILLS AND ARNICA ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3788 9383 3783 9382 3783 9364 3775 9364
3772 9362 3758 9362 3759 9408 3766 9408
3778 9408 3790 9407
TIME...MOT...LOC 1753Z 225DEG 36KT 3769 9390
$$
ANGLE2 follow-up statements
000
WWUS53 KSGF 101837
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT SAT MAY 10 2008
MOC039-101900-
/O.CON.KSGF.SV.W.0211.000000T0000Z-080510T1900Z/
CEDAR MO-
137 PM CDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EASTERN CEDAR COUNTY...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES NORTHEAST OF ARNICA...OR 13 MILES WEST
OF HERMITAGE...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN CEDAR COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3783 9382 3783 9364 3775 9364 3772 9362
3771 9362 3758 9362 3761 9384 3770 9388
3784 9383
TIME...MOT...LOC 1837Z 225DEG 39KT 3800 9351
$$
ANGLE000
WWUS53 KSGF 101848
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT SAT MAY 10 2008
MOC039-101858-
/O.CAN.KSGF.SV.W.0211.000000T0000Z-080510T1900Z/
CEDAR MO-
148 PM CDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CEDAR COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3783 9382 3783 9364 3775 9364 3772 9362
3771 9362 3758 9362 3761 9384 3770 9388
3784 9383
TIME...MOT...LOC 1848Z 225DEG 39KT 3808 9340
$$
ANGLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:26 AM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, May 10, 6:26 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 AM CDT SAT MAY 10 2008 ...UPDATE TO AVIATION... .DISCUSSION... CURRENTLY SURFACE HIGH PRESSURE IS LOCATED OVER NORTHERN ILLINOIS. THIS HAS ALLOWED LIGHT WINDS ACROSS CENTRAL MISSOURI WHERE FOG HAS DEVELOPED THIS MORNING. SLIGHTLY STRONG WINDS AND HIGH CLOUDS HAS LIMITED THE FOG ACROSS THE REST OF THE CWA. THE FOG SHOULD QUICKLY BURN OFF THIS MORNING AS THE SUN RISES AND SOUTHERN WINDS INCREASE. TODAY AN UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS WILL CONTINUE TO PUSH TO THE EAST. AS A RESULT SURFACE LOW THAT IS CURRENTLY LOCATED OVER COLORADO WILL GET KICKED TO THE EAST TRAILING A COLD FRONT BEHIND IT. AS THE LOW APPROACHES THE AREA...SURFACE WINDS WILL SHIFT AND INCREASE OUT OF THE SOUTH TODAY. AS A RESULT GULF MOISTURE WILL RETURN TO THE AREA...WITH DEWPOINTS INCREASING INTO THE LOWER 60S ACROSS THE SOUTHERN CWA BY THIS EVENING. THE AREA WILL INITIALLY BE FAIRLY CAPPED THIS MORNING AS WARMER TEMPERATURES WILL BE IN PLACE ALOFT. AS THE UPPER LEVEL TROUGH APPROACHES THE AREA TEMPERATURES WILL COOL ALOFT WEAKENING THE CAP. ELEVATED CONVECTION DEVELOPMENT IS POSSIBLE LATE THIS MORNING ACROSS EASTERN KANSAS IN AN AIR OF WARM AIR ADVECTION. THIS ACTIVITY WILL LIKELY AFFECT THE WESTERN HALF OF THE CWA LATE THIS MORNING/EARLY THIS AFTERNOON. THE COLD FRONT WILL PUSH INTO THE FAR WESTERN CWA LATE THIS AFTERNOON THEN ACROSS THE REST OF THE CWA THROUGH THE EVENING HOURS. THERE WILL BE MODERATE INSTABILITY OF 1000 TO 1500 J/KG OF CAPE IN PLACE ACROSS THE SOUTHERN PORTION OF THE CWA. THERE WILL ALSO BE SIGNIFICANT SHEAR IN PLACE WITH 0-6KM BULK SHEAR VALUES OVER 50KTS ACROSS THE AREA...WHICH MAKES THE DEVELOPMENT OF STRONG TO SEVERE STORMS POSSIBLE TODAY AND THIS EVENING. THE BETTER CHANCES OF SEVERE WEATHER STILL REMAIN SOUTH OF THE CWA IN CENTRAL ARKANSAS WHERE A 120KT JET STREAK WILL PUSH INTO A MORE UNSTABLE AIRMASS. HOWEVER...SEVERE WEATHER IS STILL POSSIBLE WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL...MAINLY SOUTH OF HIGHWAY 60 THIS AFTERNOON AND EVENING. THE COLD FRONT SHOULD PUSH EAST OUT OF THE AREA BY MIDNIGHT. A STRONG PRESSURE GRADIENT WILL SET UP ACROSS THE AREA TONIGHT AND ON SUNDAY BEHIND THE STRONG AREA OF SURFACE LOW PRESSURE RESULTING IN WINDY CONDITIONS BOTH TONIGHT AND TOMORROW. AS THE LOW MOVES OFF TO THE EAST TONIGHT AND SUNDAY MORNING...THERE WILL BE A POSSIBILITY FOR WRAP AROUND LIGHT RAIN SHOWERS ACROSS CENTRAL MISSOURI. COOLER TEMPERATURES WILL MOVE INTO THE AREA ON SUNDAY AND SUNDAY NIGHT BEHIND THE COLD FRONT...WITH HIGHS IN THE MIDDLE 50S TO LOWER 60 AND LOWERS IN THE LOWER 40S. THE COOL DOWN WILL BE SHORT LIVED AS UPPER LEVEL RIDGING BUILDS INTO THE AREA TO START THE WORK WEEK...WITH TEMPERATURES RETURNING TO THE 70S. ANOTHER STORM SYSTEM WILL AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK. MOISTURE WILL BE SOME WHAT LIMITED ACROSS THE AREA...DUE TO THE GULF NOT FULLY RECHARGING AFTER THE COLD FRONTAL PASSAGE EXPECTED TODAY. SHOULD BE ENOUGH TO DEVELOP SOME CONVECTION BUT SHOULD LIMIT THE SEVERE POTENTIAL. WISE && .AVIATION... FOR THE 12Z TAFS...STRATUS AFFECTING MUCH OF THE AREA THIS MORNING WITH CEILINGS AT JLN/SGF FROM 500 TO 800 FEET. STRATUS LAYER IS FAIRLY THIN BASED OFF OF THE REAL-TIME 12Z SGF SOUNDING DATA SO THE STRATUS SHOULD BEGIN TO BURN OFF BY MID MORNING. EXPECTING THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AT BOTH JLN/SGF BETWEEN 20Z AND 22Z AS THE CAP BEGINS TO WEAKEN. FRONT WILL MOVE THROUGH BY 00Z-02Z WITH GUSTY NORTHWEST WINDS DEVELOPING THIS EVENING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 10, 12:50 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SAT MAY 10 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS ALONG AND WEST OF A LINE FROM ROLLA TO WEST PLAINS THROUGH EARLY AFTERNOON. FROM 3 PM TO 7 PM...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 80 MPH ALONG WITH ISOLATED TORNADOES WILL BE POSSIBLE OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE GREATEST THREAT WILL ALONG AND SOUTH OF INTERSTATE 44. DISCUSSION: A STRONG UPPER LEVEL STORM SYSTEM AND DEVELOPING COLD FRONT OVER THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO THE OZARKS FROM LATE AFTERNOON INTO EARLY EVENING. AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS INTERACTS WITH STRONG VERTICAL WIND SHEAR ASSOCIATED WITH THE STORM SYSTEM...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER EASTERN KANSAS AND WESTERN MISSOURI AND MOVE RAPIDLY NORTHEAST ACROSS THE OZARKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED LATE TONIGHT THROUGH SUNDAY AS A STRONG AREA OF LOW PRESSURE DEEPENS OVER THE OHIO RIVER VALLEY REGION. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS ANOTHER STORM SYSTEM AFFECTS THE AREA. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, May 10, 11:43 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM HAIL BATTLEFIELD 37.12N 93.37W
05/10/2008 E0.25 INCH GREENE MO NWS EMPLOYEE
&&
HATCHLocal storm report, May 10, 11:47 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL STOTTS CITY 37.10N 93.95W
05/10/2008 E0.50 INCH LAWRENCE MO PUBLIC
&&
HATCHLocal storm report, May 10, 12:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HAIL MILLER 37.21N 93.84W
05/10/2008 E0.25 INCH LAWRENCE MO PUBLIC
&&
HATCHLocal storm report, May 10, 12:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL 2 S EVERTON 37.31N 93.70W
05/10/2008 E0.25 INCH DADE MO LAW ENFORCEMENT
&&
HATCHLocal storm report, May 10, 12:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 1 SW BRONAUGH 37.68N 94.48W
05/10/2008 E0.25 INCH VERNON MO LAW ENFORCEMENT
&&
HATCHLocal storm report, May 10, 12:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL WILLARD 37.31N 93.43W
05/10/2008 E0.25 INCH GREENE MO AMATEUR RADIO
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:42 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 34 min |
| May 10, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 25 min |
| May 10, 1:19 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 56 min |
| May 10, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 29 min |
| May 10, 1:45 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 51 min |
| May 10, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 24 min |
| May 10, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 29 min |
| May 10, 4:00 PM CDT | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 19 hr |
| May 10, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton, Vernon | 62 min |
| May 10, 5:35 PM CDT | Tornado Warning | SGF | Jasper, Newton | 40 min |
| May 10, 5:41 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 13 min |
| May 10, 5:57 PM CDT | Tornado Warning | SGF | Barton, Cedar, Dade | 35 min |
| May 10, 6:07 PM CDT | Tornado Warning | SGF | McDonald, Newton | 53 min |
| May 10, 6:16 PM CDT | Tornado Warning | SGF | Jasper, Lawrence | 34 min |
| May 10, 6:21 PM CDT | Tornado Warning | SGF | Barry | 54 min |
| May 10, 6:23 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Cedar, Dade, Greene, Jasper and 4 more | 4 hr |
| May 10, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 2 more | 54 min |
| May 10, 6:40 PM CDT | Tornado Warning | SGF | McDonald, Newton | 17 min |
| May 10, 6:43 PM CDT | Tornado Warning | SGF | Stone | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.